MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RESCUE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

BOSTON SCIENTIFIC CORPORATION RESCUE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Model Number M00538351
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a rescue retrieval forceps was to be used in a procedure on (b)(6) 2020.According to the complainant, during preparation, scratches were found on the side of the white product packaging and was torn out.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: device code 2385 captures the reportable event of torn packaging.Block h10: visual analysis found all the seals external of the box were not broken and the unit was sealed.An indented scrape was found on one side but did not fully puncture the box.The product inside the box was confirned to be not damaged (torn) and the packaging was sealed.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.Based on all available information, it is unlikely that the reported event is due to a manufacturing issue.It is possible that the box was scraped as it was shipped and transported from the manufacture site to the customer.Therefore, the most likely root cause is caused traced to transport/storage, which indicates that problem may be traced to transport or storage of the device.
 
Event or Problem Description

Brand Name
RESCUE
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10581109
Report Number3005099803-2020-04028
Device Sequence Number14101071
Product Code OCZ
UDI-Device Identifier26948318968606
UDI-Public26948318968606
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Model NumberM00538351
Device Catalogue Number3835
Device Lot Number2019082901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1